MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN918748
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 04/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported by clinical staff at the hospital: "ultrasound-guided placement of a 2-lumen cvc in the right jugular.Atraumatic positioning.During the positioning tests, a perfectly functioning proximal lumen was highlighted, and the distal lumen functioning well in infusion, but not functioning well in suction.After washing, the distal lumen also worked well in suction, allowing blood samples to be taken from this lumen.After positioning a ct scan was performed for other reasons, highlighted the presence of a pneumothorax and malposition of the cvc, which caused the detachment of the right pleura going down between the mediastinum and the right pleura.There was no consequence for the patient, who died immediately afterwards for stercoraceous peritonitis from massive intestinal perforation." additional information from the clinical staff at the hospital: "patient admitted to the emergency room on (b)(6), for recurrent falls at home resulting in left temporo-parietal laceration and trauma to the right hip: patient found on the ground by her son.A drain was placed and removed on (b)(6).Upon admission: cachectic, engaged, sarcopenic patient.His son has reported a progressive decline in recent years.Past medical history: haematological tests performed in february for anaemia and lack of appetite, previous surgery for right hernia with placement of dart prosthesis in (b)(6) 2019, arterial hypertension with recent suspension of antihypertensives due to hypotension.On the night between (b)(6); a state of shock was detected.Patient with undetectable pulse, dehydrated, without venous access.An ultrasound is performed at the patient's bedside, probable hyperacute abdominal condition.Due to the need to collect specimens and perform volume filling and diagnostics, peripheral access was attempted, without success.Very serious general conditions, patient not a candidate for intensive upgrading interventions due to compromised basic structure.The cvc is placed in the right jugular under ultrasound guidance.The patient is engaged during the procedure, there are no obstacles to guidewire placement, but the patient moves his head sharply while the needle and guidewire are positioned downwards.Carried out the verification manoeuvres, after having washed both catheters were working, both inlet and outlet.Urgent tests and blood cultures are taken from the distal catheter and the patient is taken to the ct scan.The ct scan revealed a dramatic picture of abdominal perforation with stercoraceous peritonitis and a large intestinal breach.Additionally, chest images show a minimal right pnx flap.After the ct scan, the cvc is removed, and anaesthetic and surgical evaluation is immediately performed which does not indicate abdominal surgery given the extreme severity of the abdominal condition.The patients date of death was (b)(6) 2024.The patient died approximately 1 hour after the cvc placement; the patient's death was not connected to the device issue.".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported by clinical staff at the hospital: "ultrasound-guided placement of a 2-lumen cvc in the right jugular.Atraumatic positioning.During the positioning tests, a perfectly functioning proximal lumen was highlighted, and the distal lumen functioning well in infusion, but not functioning well in suction.After washing, the distal lumen also worked well in suction, allowing blood samples to be taken from this lumen.After positioning a ct scan was performed for other reasons, highlighted the presence of a pneumothorax and malposition of the cvc, which caused the detachment of the right pleura going down between the mediastinum and the right pleura.There was no consequence for the patient, who died immediately afterwards for stercoraceous peritonitis from massive intestinal perforation." additional information from the clinical staff at the hospital: "patient admitted to the emergency room on march 7, for recurrent falls at home resulting in left temporo-parietal laceration and trauma to the right hip: patient found on the ground by her son.A drain was placed and removed on april 16.Upon admission: cachectic, engaged, sarcopenic patient.His son has reported a progressive decline in recent years.Past medical history: haematological tests performed in february for anaemia and lack of appetite, previous surgery for right hernia with placement of dart prosthesis in february 2019, arterial hypertension with recent suspension of antihypertensives due to hypotension.On the night between 13 and 14 april a state of shock was detected.Patient with undetectable pulse, dehydrated, without venous access.An ultrasound is performed at the patient's bedside, probable hyperacute abdominal condition.Due to the need to collect specimens and perform volume filling and diagnostics, peripheral access was attempted, without success.Very serious general conditions, patient not a candidate for intensive upgrading interventions due to compromised basic structure.The cvc is placed in the right jugular under ultrasound guidance.The patient is engaged during the procedure, there are no obstacles to guidewire placement, but the patient moves his head sharply while the needle and guidewire are positioned downwards.Carried out the verification manoeuvres, after having washed both catheters were working, both inlet and outlet.Urgent tests and blood cultures are taken from the distal catheter and the patient is taken to the ct scan.The ct scan revealed a dramatic picture of abdominal perforation with stercoraceous peritonitis and a large intestinal breach.Additionally, chest images show a minimal right pnx flap.After the ct scan, the cvc is removed, and anaesthetic and surgical evaluation is immediately performed which does not indicate abdominal surgery given the extreme severity of the abdominal condition.The patients date of death was (b)(6) 2024.The patient died approximately 1 hour after the cvc placement; the patient's death was not connected to the device issue.".

Brand Name
ARROW CVC SET: 2-LUMEN 8 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19536338
Report Number3006425876-2024-00579
Device Sequence Number17684953
Product Code DQY
UDI-Device Identifier10801902104738
UDI-Public10801902104738
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIPN918748
Device Catalogue NumberCS-12802
Device Lot Number71F24A1282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale